Wisconsin, 2010Hail and Damaging Wind in Wisconsin, July 10, 2010
July 10, 2010 · NWS MKX · 2 events in 2 counties and zones
A short wave trough crossing central Wisconsin combined with a moist unstable air mass, where afternoon CAPE values reach 2000 to 3000J/kg, to produce scattered strong to severe thunderstorms over portions of Southeast Wisconsin. Damaging thunderstorm wind gusts and hail up to 3/4 inch in diameter were produced by the thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A short wave trough crossing central Wisconsin combined with a moist unstable air mass, where afternoon CAPE values reach 2000 to 3000J/kg, to produce scattered strong to severe thunderstorms over portions of Southeast Wisconsin. Damaging thunderstorm wind gusts and hail up to 3/4 inch in diameter were produced by the thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 10, 2:10 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 10, 2:10 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
310 PM CDT SAT JUL 10 2010
.SHORT TERM...
COMPACT SHORT WAVE VCNTY OF WEST CENTRAL WI PER WATER VAPOR IMAGERY
AND WIND PROFILERS WL CONTINUE TO PRODUCE SCT CONVECTION ACROSS SRN
WI THRU THE AFTN AND EARLY EVE. BULK SHEAR QUITE WEAK BUT ENOUGH
CAPE /2-3K J/KG/ TO CARRY STRONG UPDRAFTS ABOVE FREEZING LEVEL WHICH
IS ONLY AROUND 10K FEET. WILL NEED TO WATCH STRONGEST UPDRAFTS AND
HIGHEST REF CORES. WEAK CORE PASSED OVER MKX EARLIER AND PRODUCED
WIND GUSTS TO 28KTS AROUND 19Z. WL CARRY ISOLD MENTION INTO THE EVE
TO ACCOUNT FOR SECONDARY UPSTREAM SHORT WAVE OVER WRN MN/ERN
DAKOTAS. EMPHASIS OF SHORT TERM ON INCREASING THREAT FOR MORE
WIDESPREAD CONVECTION LATE IN THE WEEKEND.
UPSTREAM STRONG SHORT WAVE OVER ERN WY PROGRESSES STEADILY EWD
TONIGHT AND SUN. MOVEMENT SLIGHTLY FASTER THAN EARLIER THINKING...SO
WL BUMP UP POPS SLIGHTLY ACROSS WRN CWA AS WL BE INTERACTING WITH
UNSTABLE AIR MASS WITH CAPES AROUND 2K J AND LITTLE CIN. WL
CONTINUE LIKELY WORDING FOR SUN NGT BUT THERE WL PROBABLY BE A BREAK
IN THE CONVECTION LATER SUN NGT INTO EARLY MON. SECONDARY WEAKER
WAVE MAY BRING MORE SHOWERS AND THUNDERSTORMS TO SRN WI LATER MON.
BULK SHEAR REMAINS ON THE WEAK SIDE...LESS THAN 30KTS HOWEVER
APPROACHING COLD FRONT AND SHORT WAVE WL ACT AS CATALYSTS FOR SCT TO
NUMEROUS CONVECTION OVERNIGHT SUN. NAM SOLUTION SHOWING STRONGER
SHORT WAVE PUSHING INTO WRN GTLAKES BY EARLY MONDAY...NOT SUPPORTED
BY OTHER GUIDANCE SO WL LEAN MORE ON WEAKER ECMWF SOLUTION. MORE
STABLE NORTHEAST FLOW SETS UP FOR A TIME ON TUESDAY.
.LONG TERM...
WL LEAN MORE ON ECMWF AND GEM FOR EARLY PART OF EXTENDED PERIOD AS
GFS SHOWING POOR CONTINUITY AND AGREEMENT WITH OTHER GUIDANCE.
BAROCLINIC ZONE/FRONTAL BOUNDARY EXPECTED TO BE SOUTH OF WI ON
TUE...AND THEN WILL BEGIN TO ADVANCE NWD AHEAD OF APPROACHING STRONG
SHORT WAVE ACROSS THE NORTHERN PLAINS ON WED. WL CONTINUE DRY
WORDING FOR TUE INTO WED...HOWEVER HAVE CONCERNS OF WARM AIR
ADVECTION AND MOISTURE CONVERGENCE WEAKENING THE CAP ENOUGH FOR
ISOLD TO SCT CONVECTION ON WED...BUT TRIGGER MECHANISM NOT APPARENT
AT THIS TIME SO WL HOLD OFF ON INTRODUCING T FOR NOW ON WED.
TAIL END OF VIGOROUS SHORT WAVE SWEEPS THROUGH SRN WI WEDNESDAY
NIGHT AND THURSDAY WITH INCREASING THETA-E ADVECTION AND BULK SHEAR.
POTENTIAL LINE OF T WITH STRONG WINDS MAY SWEEP THROUGH SRN WI WED
NGT...EXITING ERN AREAS EARLY THU. MID LEVEL DRYING AND SHORT WAVE
EXITING TO THE EAST ON THU SO REMOVED LINGERING SCHC POPS THU NGT.
UNCERTAINTY INCREASES FOR LATE IN THE PERIOD AS GUIDANCE HAVING
ISSUES WITH TRANSITION PERIOD BETWEEN LONG WAVE TROUGH OVER HUDSON
BAY AREA AND UPSTREAM AMPLIFYING TROFING OVER NW CONUS INTO SW CAN.
FOR NOW WL CONT DRY WORDING FOR FRI AND EXTEND INTO SAT AS NOT ENUF
EVIDENCE TO GO OTHERWISE. GFS 5-DAY 5H ANOMOLIES STILL TRENDING
TOWARD MORE RIDGING ACROSS S CENTRAL AND SE CONUS WITH WARM/HOT AND
MORE HUMID CONDITIONS SLIPPING BACK INTO SRN WI BY THE WEEKEND.
&&
.AVIATION...APPROACHING SHORTWAVE COMBINED WITH IMPRESSIVE
INSTABILITY RESULTING IN ISOLATED/SCATTERED CONVECTIVE DEVELOPMENT
INTO THE EVENING HOURS. 0-6KM SHEAR AND MID LEVEL LAPESE RATES NOT
FAVORABLE. QUIET THEN INTO SUNDAY MORNING. KMSN AND POINTS WEST WILL
LIKELY BE AFFECTED BY CONVECTION WITH NEXT SYSTEM SUNDAY AFTERNOON
SPREADING ACROSS THE REST OF SOUTHERN WI SUNDAY NIGHT.
&&
.FORECAST CONFIDENCE...
TONIGHT AND SUNDAY...MEDIUM
SUNDAY NIGHT AND MONDAY...LOW TO MEDIUM
TUESDAY AND WEDNESDAY...LOW TO MEDIUM
WEDNESDAY NIGHT AND THURSDAY...MEDIUM
FRIDAY AND SATURDAY...LOW
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&
SHORT/LONG TERM...MBK
AVIATION/MARINE...PC
Hazardous weather outlook, Jul 10, 2:23 PM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CDT SAT JUL 10 2010
WIZ046-047-051-052-056>060-062>072-112030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
323 PM CDT SAT JUL 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL CONTINUE THE REST OF THE
AFTERNOON...DIMINISHING EARLY THIS EVENING. SMALL HAIL AND WIND
GUSTS TO 40 MPH MAY ACCOMPANY THE THUNDERSTORMS. THE STRONGEST
THUNDERSTORMS MAY PRODUCE HAIL TO ONE INCH AND WIND GUSTS TO 60
MPH...MAINLY ALONG AND NORTH OF A LINE FROM REEDSBURG TO COLUMBUS
TO WEST BEND AND SHEBOYGAN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY
THUNDERSTORMS ARE LIKELY SUNDAY EVENING AS A COLD FRONT AND
VIGOROUS UPPER LEVEL DISTURBANCE PASSES ACROSS THE REGION.
SCATTERED THUNDERSTORMS WILL DEVELOP LATER SUNDAY AFTERNOON...
MAINLY OVER SOUTH CENTRAL WISCONSIN.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A BERLIN TO
MADISON TO MONROE LINE LATE SUNDAY AFTERNOON INTO SUNDAY EVENING.
LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY THE STRONGEST
THUNDERSTORMS.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY
AS A WEAK COLD FRONT APPROACHES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
LMZ643>646-112030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
323 PM CDT SAT JUL 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED INTO THE EARLY EVENING.
SOME THUNDERSTORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 33 KNOTS
AND HAIL SO BE ALERT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY
A COLD FRONT WILL LIKELY BRING THUNDERSTORMS MAINLY SUNDAY NIGHT
AND MONDAY.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY
AS A WEAK COLD FRONT APPROACHES.
WWW.WEATHER.GOV/MKX
MBK
In the hours before
Special weather statement, Jul 10, 2:33 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
333 PM CDT SAT JUL 10 2010
WIZ047-051-058-059-102115-
DODGE-FOND DU LAC-GREEN LAKE-WASHINGTON-
333 PM CDT SAT JUL 10 2010
...STRONG THUNDERSTORM MOVING THROUGH FOND DU LAC AND DODGE
COUNTIES...
AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
RIPON TO 7 MILES NORTH OF BEAVER DAM...MOVING EAST AT 15 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
ROSENDALE BY 340 PM CDT...
WAUPUN BY 345 PM CDT...
JUNEAU DODGE AIRPORT BY 400 PM CDT...
HORICON BY 410 PM CDT...
OAKFIELD AND NORTH FOND DU LAC BY 415 PM CDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
ZABEL
Local storm report, Jul 10, 2:36 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST BERLIN 43.97N 88.95W
07/10/2010 E50 MPH GREEN LAKE WI EMERGENCY MNGR
PEA SIZE HAIL IN ADDITION
&&
SEARSLocal storm report, Jul 10, 2:49 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
349 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 1 S BERLIN 43.96N 88.95W
07/10/2010 E50 MPH GREEN LAKE WI LAW ENFORCEMENT
ALSO DIME SIZE HAIL
&&
ZABELLocal storm report, Jul 10, 2:59 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
359 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 2 NNE BURNETT 43.53N 88.69W
07/10/2010 E0.25 INCH DODGE WI LAW ENFORCEMENT
IN ADDITION...20 MPH WINDS. AT THE CORNER OF TOWER RD AND
HWY 26.
&&
SEARSSpecial weather statement, Jul 10, 3:13 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
413 PM CDT SAT JUL 10 2010
WIZ052-058>060-102200-
DODGE-OZAUKEE-SHEBOYGAN-WASHINGTON-
413 PM CDT SAT JUL 10 2010
...STRONG THUNDERSTORM MOVING THROUGH DODGE AND WASHINGTON
COUNTIES...
AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KEWASKUM TO 5 MILES
NORTHWEST OF JUNEAU...MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...BRIEF HEAVY DOWNPOURS...
ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
JUNEAU DODGE AIRPORT BY 420 PM CDT...
JUNEAU BY 425 PM CDT...
NEWBURG AND WEST BEND BY 430 PM CDT...
WEST BEND AIRPORT AND IRON RIDGE BY 435 PM CDT...
HUSTISFORD BY 445 PM CDT...
SLINGER AND HARTFORD BY 455 PM CDT...
JACKSON BY 500 PM CDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
ZABEL
Special weather statement, Jul 10, 3:51 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
451 PM CDT SAT JUL 10 2010
WIZ046-047-051-052-057>059-102230-
COLUMBIA-DODGE-FOND DU LAC-GREEN LAKE-MARQUETTE-SHEBOYGAN-WASHINGTON-
451 PM CDT SAT JUL 10 2010
...STRONG THUNDERSTORM MOVING THROUGH GREEN LAKE...FOND DU
LAC...DODGE AND WASHINGTON COUNTIES...
AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF STRONG THUNDERSTORMS ACROSS GREEN LAKE AND FOND DU LAC
COUNTIES AS WELL AS NORTHERN DODGE AND WASHINGTON COUNTIES. THESE
STORMS WERE MOVING EAST AT 15 TO 20 MPH
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. MINOR STREET FLOODING
WILL ALSO BE POSSIBLE...ESPECIALLY IN GREEN LAKE AND FOND DU LAC
COUNTIES WHERE STORMS CONTINUE TO DEVELOP OVER THE SAME AREAS.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
ZABEL
Thunderstorm Wind, Dodge
- When
- July 10, 4:00 PM CST
- Where
- Dodge County, 3 mi W of Waupun
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.630, -88.790
Law enforcement reported power lines down on the Dodge County side of County Highway AW due to thunderstorm wind gusts.
Hail, Waukesha
- When
- July 10, 6:01 PM CST
- Where
- Waukesha County, Muskego
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 42.900, -88.130
The Muskego Police Department reported 3/4 inch hail fell in the city.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, July 10, 20101 death · 1 injured · 1 event
- Flood in Alaska, July 10 to 12, 20101 death · 1 event
- Flash Flooding and Flood in Massachusetts, July 10, 2010$12 million · 4 events
- Tornado and Flash Flood in Minnesota, July 10, 2010$225,000 · EF0 · 24 events
- Flash Flood and Flood in Pennsylvania, July 10, 2010$200,000 · 2 events
- Lightning Strike in Louisiana, July 10, 2010$200,000 · 1 event
- Flash Flooding and Hail in Kansas, July 10, 2010$37,000 · 4.25 in hail · 12 events
- Hail and Damaging Winds in Nebraska, July 10, 2010$2,000 · 2.5 in hail · 24 events
- Flash Flooding and Hail in South Dakota, July 10, 2010$10,000 · 2 in hail · 19 events
- Hail and Damaging Winds in Wisconsin, July 10, 20101.75 in hail · 15 events
- Tornadoes and Hail in Minnesota, July 10, 2010EF0 · 15 events
- Lightning Strike in Colorado, July 10, 20101 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249784, 249791.